Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 4, 2012, 4:15 PM EDT for Carroll County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 4:15 PM EDT (20:15 UTC)
- Expired
- Sep 4, 2012, 5:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563
WWUS82 KFFC 042015
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT TUE SEP 4 2012
GAZ042-052-042100-
415 PM EDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CARROLL AND HEARD
COUNTIES UNTIL 500 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACKJACK MOUNTAIN...AND NEARLY STATIONARY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...CARROLL AND HEARD
COUNTIES...INCLUDING AREAS AROUND BOWDON...BLACKJACK
MOUNTAIN...EPHESUS...ROOSTERVILLE...CENTRALHATCHEE...LOWELL...CLEM
AND ROOPVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3356 8499 3346 8498 3343 8500 3343 8501
3337 8499 3336 8529 3352 8532 3355 8532
TIME...MOT...LOC 2014Z 292DEG 3KT 3346 8527
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 4, 4:00 PM EDT, 15 minutes earlier.
Area forecast discussion, Sep 4, 4:00 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT TUE SEP 4 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... AS THE ISAAC REMNANTS/TROUGH OF LOW PRESSURE ELONGATES AND ASSOCIATED MOISTURE FIELD STRETCHES OUT ACROSS THE SOUTHEAST CONUS...WILL CONTINUE TO SEE HIGH END CHANCE TO LIKELY POPS ACROSS THE MAJORITY OF THE FORECAST AREA THROUGH THE SHORT TERM. GUIDANCE IS IN OVERALL GOOD CONSENSUS WITH THE THE DEFORMATION AXIS SETTING UP IN A SW TO NE SWATH FROM NEAR COLUMBUS TO ATHENS THROUGH WEDNESDAY SO WILL FOCUS BEST CHANCE POPS ALONG THIS AREA AND FURTHER TO THE SOUTHEAST. LOW AND MID LEVEL PROGGED RH VALUES INDICATE A DECREASE IN THE OVERALL AVAILABLE MOISTURE FOR WEDNESDAY...HOWEVER PWATS STILL LOOK TO BE HIGH NEAR 2 INCHES. HEAVY RAIN STILL LOOKS TO BE THE MAIN THREAT AS CLOUD COVERAGE SHOULD LIMIT DESTABILIZATION AGAIN WEDNESDAY AND HAVE FORECAST CAPE VALUES NEAR 1500 J/KG AND WEAK BULK SHEAR ACROSS BOTH THE 0-6KM AND 0-3KM LAYERS. SEE HYDROLOGY SECTION BELOW FOR MORE DETAILS ON QPF. TEMPS SHOULD STAY ON THE COOLER SIDE WITH INCREASE CLOUD COVERAGE REDUCING THE DIURNAL RANGE. ENDED UP TAKING A BLEND OF THE MAV AND MET WITH STICKING CLOSER TO MET FOR OVERNIGHT MINIMUMS. BAKER .LONG TERM /THURSDAY THROUGH TUESDAY/... MODELS IN FAIR AGREEMENT SHOWING A MOIST AND MODERATELY UNSTABLE AIR MASS REMAINING OVER THE FORECAST AREA FOR THURSDAY AND FRIDAY... WARRANTING A CHANCE OF THUNDER DURING DAYTIME HEATING AND SLIGHT CHANCE OVERNIGHT. GFS AND ECWMF SHOW A COLD FRONT PUSHING INTO NORTH GA SATURDAY NIGHT... WITH MODERATE INSTABILITY AND STRONG UPPER SHORT WAVE ENERGY NOTED AHEAD AND ALONG THE FRONT ON SATURDAY. THE OVERALL SYNOPTIC PATTERN SUGGEST A POTENTIAL FOR STRONG STORMS FROM LATE SATURDAY THROUGH SATURDAY NIGHT. HOWEVER... LOSS OF DAYTIME HEATING AND ONLY MODEST DEEP LAYER SHEAR VALUES COULD HELP LESSON ANY STRONG TO SEVERE THREAT. WILL HAVE TO MONITOR THIS POTENTIAL CLOSE GOING INTO THE WEEKEND. OTHERWISE... HIGH PRESSURE BUILDS INTO THE STATE ON SUNDAY WITH A COOL/DRY DOME OF HIGH PRESSURE DOMINATING THE WEATHER PATTERN FOR NEXT MONDAY AND TUESDAY. HAVE TWEAKED THE EXTENDED TO REMOVE POPS FOR MONDAY AND TUESDAY EXCEPT MAYBE A SLIGHT CHANCE IN THE NE GA MOUNTAINS WHERE SOME WRAP AROUND MOISTURE AND UPSLOPE COULD PRODUCE SOME SPOTTY SHOWERS. 39 && .HYDROLOGY... THE MAJORITY OF SHORT TERM GUIDANCE IS IN GOOD AGREEMENT WITH QPF AMOUNTS STAYING UNDER 1 INCH THROUGH WEDNESDAY NIGHT. CONSENSUS HAS THE GREATEST AMOUNTS OF 0.5-1.0 INCHES FROM SW TO NE ACROSS THE AFOREMENTIONED DEFORMATION AXIS. ALL CONSIDERED...IT WOULD NOT BE OUT OF THE QUESTION FOR A LOCALIZED AREA OF SEVERAL INCHES TO OCCUR IN SUCH A MOIST ENVIRONMENT THOUGH THE FORECAST DOES NOT WARRANT ANY PRODUCT FOR FLOOD POTENTIAL ATTM. LATEST FLOOD GUIDANCE AMOUNTS WILL ALSO CONTINUE TO BE MONITORED IF THIS INDEED ENDS UP BEING OF CONCERN. && .AVIATION... 18Z UPDATE... IFR CIGS OF NEAR 800 FT CONTINUING THIS AFTERNOON ACROSS MANY SITES EXCEPT FOR KMCN AND KCSG...WHERE HIGHER AND MORE SCATTERED CLOUD COVERAGE HAS TRENDED. EXPECTING CIGS TO EVENTUALLY LIFT TO MVFR LATE THIS AFTERNOON INTO EVENING BEFORE LOWERING BACK DOWN TO IFR OR BORDERLINE LIFR NEAR 400-600 FT FROM 06-15Z. GOOD CHANCE FOR SHOWERS CONTINUING THIS AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTER 15Z...SO HAVE PRIMARILY INCLUDED VCSH BUT HAVE TEMPO FOR -TSRA FROM 20-24Z TODAY WHEN BEST CHANCE FOR DESTABILIZATION EXISTS. OTHERWISE NUMEROUS SHOWERS CAN BE EXPECTED. WINDS SHOULD EVENTUALLY TURN FROM SW TO SE OVERNIGHT OR WEDNESDAY MORNING AND STAY UNDER 10KTS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON TIMING OF IFR CIGS AND -TSRA THIS AFTERNOON...AND TIMING OF WIND SHIFT BY WEDNESDAY. HIGH CONFIDENCE ON ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 85 68 91 / 50 60 30 30 ATLANTA 71 84 71 90 / 40 60 20 20 BLAIRSVILLE 67 81 65 88 / 50 50 20 20 CARTERSVILLE 70 86 70 91 / 40 50 20 20 COLUMBUS 73 86 73 93 / 50 60 40 20 GAINESVILLE 68 82 69 91 / 50 60 20 20 MACON 71 86 71 91 / 50 60 40 30 ROME 71 87 69 92 / 30 30 20 20 PEACHTREE CITY 71 85 69 91 / 40 60 20 20 VIDALIA 74 90 74 89 / 50 50 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BAKER LONG TERM....39 AVIATION...BAKER
Hazardous weather outlook, Sep 4, 4:28 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 AM EDT TUE SEP 4 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 428 AM EDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. .SYNOPSIS... REMNANTS OF ISAAC WILL LINGER OVER THE OHIO AND TENNESSEE VALLEYS THROUGH TONIGHT...KEEPING TROPICAL MOISTURE OVER NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE BRIEF GUSTY WINDS ...PERIODS OF HEAVY RAIN WITH POSSIBLE STREET FLOODING AND OCCASIONAL LIGHTNING. .DISCUSSION... DEEP TROPICAL MOISTURE REMAINS OVER GEORGIA. THE DYNAMICS ASSOCIATED WITH THE REMNANTS OF ISAAC WILL EXTEND FROM THE TENNESSEE VALLEY AREA INTO MUCH OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. MODERATE INSTABILITY AND WEAK VERTICAL SHEAR COMBINED WITH THE ABUNDANT MOISTURE WILL PRODUCE SCATTERED THUNDERSTORMS THROUGH TONIGHT. A FEW STORMS MAY BECOME STRONG BUT SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE TROPICAL AIR MASS WILL CONTINUE THROUGH MOST OF THE PERIOD WITH SCATTERED THUNDERSTORMS POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 4, 3:08 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT TUE SEP 4 2012
GAZ067-041945-
308 PM EDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MERIWETHER COUNTY
UNTIL 345 PM EDT...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ROCKY MOUNT. THE THUNDERSTORM WAS NEARLY
STATIONARY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...AND HIGHWAYS...ACROSS MERIWETHER COUNTY...INCLUDING
AREAS AROUND ODESSADALE...HARRIS CITY...WOODBURY...LONE
OAK...GREENVILLE...ROCKY MOUNT...WOOSTER...ALVATON...LUTHERSVILLE
AND GAY. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS
OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3322 8483 3322 8469 3319 8451 3311 8454
3289 8455 3291 8485 3315 8486
TIME...MOT...LOC 1907Z 226DEG 2KT 3315 8473Special weather statement, Sep 4, 3:47 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT TUE SEP 4 2012
GAZ067-042030-
347 PM EDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN MERIWETHER COUNTY
UNTIL 430 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCKY MOUNT...MOVING NORTHEAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...STREETS...ACROSS MERIWETHER
COUNTY...INCLUDING AREAS AROUND...HARRIS CITY...SAINT MARKS...LONE
OAK...GREENVILLE...ROCKY MOUNT...LUTHERSVILLE AND ALVATON.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING. IF YOU ENCOUNTER WATER
OVER THE ROADWAY...TURN AROUND...DONT DROWN.
&&
LAT...LON 3323 8472 3323 8471 3322 8469 3323 8467
3323 8465 3322 8465 3322 8455 3300 8461
3288 8466 3289 8485 3322 8485
TIME...MOT...LOC 1944Z 209DEG 3KT 3317 8471Special weather statement, Sep 4, 4:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT TUE SEP 4 2012
GAZ042-052-042100-
415 PM EDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CARROLL AND HEARD
COUNTIES UNTIL 500 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACKJACK MOUNTAIN...AND NEARLY STATIONARY.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...CARROLL AND HEARD
COUNTIES...INCLUDING AREAS AROUND BOWDON...BLACKJACK
MOUNTAIN...EPHESUS...ROOSTERVILLE...CENTRALHATCHEE...LOWELL...CLEM
AND ROOPVILLE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3356 8499 3346 8498 3343 8500 3343 8501
3337 8499 3336 8529 3352 8532 3355 8532
TIME...MOT...LOC 2014Z 292DEG 3KT 3346 8527The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:09 PM EDT | Special Weather Statement | FFC | Stewart | 51 min |
| Sep 3, 9:57 PM EDT | Special Weather Statement | FFC | Stewart | 48 min |
| Sep 4, 3:08 PM EDT | Special Weather Statement | FFC | Meriwether | 37 min |
| Sep 4, 3:47 PM EDT | Special Weather Statement | FFC | Meriwether | 43 min |
| Sep 4, 5:06 PM EDT | Special Weather Statement | FFC | Heard | 39 min |
| Sep 4, 5:59 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 61 min |
| Sep 4, 7:00 PM EDT | Special Weather Statement | FFC | Banks, Madison | 45 min |
| Sep 4, 7:50 PM EDT | Special Weather Statement | FFC | Banks, Madison | 25 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.